Lately, the marketplace for dietary supplements has grown. International products are plentiful to buy within the Internet. We report 17 cases of poisoning with just one product, considered of purely herbal origin, which was bought within the Internet. A whole declaration of the ingredients was not available. lida capsules
We performed a retrospective study of cases of poisoning documented by the Göttingen and Freiburg poison information centers from 2005 to 2008. In 4 cases, we could actually perform toxicological analyses of leftover capsules and urine samples.
The manifestations of poisoning in the 17 documented cases included malaise, tachycardia, headache, agitation, arterial hypertension, nausea, vomiting, dyspnea, insomnia, left-sided chest pressure, elevated temperature, and, in two cases, psychosis following the substance was coupled with atomoxetine and methylphenidate and with citalopram, olanzapine, and chlorprothixene. The frequency of cases rose markedly within the last year of the study. The toxicological analyses of most samples studied revealed sibutramine. The dose in each capsule was nearly twice the maximum daily dose sibutramine in the medication containing this substance that's licensed for use within Germany. Lida Daidaihua Pills
Products available with no prescription whose contents are claimed to be purely herbal may nonetheless contain synthetic substances in concentrations far above the therapeutic range and may be a reason behind poisoning. When taking the annals of an individual possibly experiencing an intoxication, the physician should ask specifically about drugs, dietary supplements, and so-called lifestyle products that have been obtained with no prescription. It will be desirable for the contents of most such products to be declared, as required by law, in order that their suitability for the marketplace can be checked.